Has Anyone Had Levaquin?

Discussion in 'Support' started by HighStrung, Jan 30, 2016.

tinnitus forum
    1. HighStrung

      HighStrung Member

      Tinnitus Since:
      11/2015
      One dose of Levaquin and T noise increased considerably. I didn't think to check the PDR. It's listed as causing T. I've never had this before, but my sister who also has T has taken it with no problems. If this spike is caused by the Levaquin will it calm back down once the drug is out of my system? (30-40 hours, I understand) I sure don't want to take the whole ten day course now! I'm trying to find something strong to take that's in the amoxicillin group.

      I should mention that my fever is also a little higher than it's been, and my ears a little more clogged and painful. Not much, buy maybe enough to account for the spike, rather than the Levaquin?

      Thanks for any help!
       
    2. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      I'd be super, super, super careful with fluoroquinolone antibiotics (levaquin, cipro, etc) -- in fact my doctor, who I basically like, was so adamant about giving them to me for a run-of-the-mill infection that I basically went doctor shopping until I found someone who would pursue a different treatment.

      Personally, I would never take any drug in that class again unless I thought my life was actually in danger; in general the horror stories are from people who took them for a period of time, but they are GABA antagonists and I've seen conjecture that relatively short durations of use can cause various kinds of neurotoxicity (including tinnitus).

      If you think your tinnitus is increasing from a single dose, I would think long and hard about how badly you need to be on the drug. There are plenty of specific cases where fluoroquinolones are indicated: severe infections known to be resistant to all other kinds of treatment, life-threatening staph which is known from a culture test to be susceptible to quinolones and not other kinds of ABx, etc... but those probably represent a small minority of prescriptions written.

      The question of whether or not your tinnitus will remain worsened after discontinuing the drug is something which no one can tell you with any certainty, but in general, the duration of adverse effects from drugs gets worse the longer you take them.
       
      • Like Like x 1
      • Agree Agree x 1
    3. HighStrung

      HighStrung Member

      Tinnitus Since:
      11/2015
      Yeah, I won't be taking anymore of this crap. I thought I'd done due diligence about researching it, but evidently not. Some of my family have T and never had a problem with it.
      Of course I started Googling again and this time found a lot of anecdotal accounts claiming it created/worsened T, as well as the PDR listing. I really hope the spike subsides when it's out of my system
       
      • Hug Hug x 1
    4. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      My total guess is that it will get better. Taking some magnesium might not be a bad idea.
       
    5. HighStrung

      HighStrung Member

      Tinnitus Since:
      11/2015
      Sorry for the late reply, I don't get here often.

      I turns out I'm allergic to fluoroquinolones. My feet went numb and swelled up so big I couldn't put shoes on. That was from one dose. I never took a second dose. The T spike subsided after a day, but months later my feet are still somewhat numb. My neurologist thinks that may be permanent.
       
    6. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      Ugh, sorry to hear that, and thanks for the follow-up.
       
    7. TLion

      TLion Member

      Tinnitus Since:
      2006
      Cause of Tinnitus:
      stress/loud concert
      Hi there,

      I had Azythromycin prescribed by my doctor and asked him if this is ototoxic. He said no so I took the first two of the three prescribed doses of 500 mg. I noticed my tinnitus spiked since yesterday and is still loud. So I read about the Azythromycin and found several stories of spiked tinnitus although the drug itself is listed an non-ototoxic. I am so sad because I was at the beginning of coping. Tinnitus onset was three months ago and I was finding some patterns and methods that worked. Now I had a cold which caused the tinnitus onset in February so this time I thought better take antibiotics. Fail! :(
      Do you think 2 doses of the drug can cause a permanent spike or will this go down again?
       
    8. TLion

      TLion Member

      Tinnitus Since:
      2006
      Cause of Tinnitus:
      stress/loud concert
      Anyone?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.